Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 102, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2002, 6:52 PM CDT for Clark County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 6:52 PM CDT (23:52 UTC)
- Expired
- May 27, 2002, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clark County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 272352 SVRSPI ILC023-280045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 651 PM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF MARSHALL...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARSHALL DENNISON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3925 8780 3921 8757 3946 8749 3950 8772 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:00 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 27, 1:00 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 100 PM CDT MON MAY 27 2002 MODELS DIFFER WITH HANDLING SHORT WAVES EJECTING FROM THE CENTRAL PLAINS INTO CENTRAL IL THRU THU WITH A WARM AND UNSETTLED WEATHER PATTERN PREVAILING. FAIRLY ACTIVE SPLIT ZONAL FLOW PREVAILS INTO THU WITH JET STREAM ACROSS THE NORTHERN TIER STATES WHILE WEAK CUTOFF UPPER LEVEL LOW OVER THE SOUTHERN PLAINS STATES. TENDING TO LEAN WITH THE ETA MODEL WHICH BETTER HANDLES MESOSCALE FEATURE AND LESS CONVECTIVE FEEDBACK THAN AVN. WATER VAPOR LOOP SHOWING MCV NEAR KUIN WITH CONVECTION AS FAR EAST AS A GALESBURG TO PITTSFIELD LINE AND MOVING SLOWLY NE. SURFACE ANALYSIS HAS ONE FRONTAL BOUNDARY EXTENDING FROM CENTRAL WI THRU FAR S MN SW TO 1009 MB LOW OVER EAST KS. A SECONDARY WARM FRONT LIFTING N NEAR I-70 WHERE ISOLATED CONVECTION DEVELOPNG. WARMER AND MORE HUMID TODAY WITH TEMPS 75 TO 81 EXCEPT RAIN COOLED 64 TO 70 FROM GALESBURG TO QUINCY. SOUTH WINDS 5 TO 10 MPH ADVECTED HIGH DEWPOINTS IN THE LOW TO MID 60S WHILE FROM KCMI NE NEAR 55. SKIES HAVE BECOME PARTLY TO MOSTLY CLOUDY. MORE UNSTABLE ATMOSPHERE WITH LIFTED INDICES MINUS 4-7C SW OF KBMI TO KHUF AND WILL HAVE SCATTERED CONVECTION ACROSS CWA EVEN SE TONIGHT. ISOLATED SVR POSSIBLE PER SPC THRU SUNSET WITH WEAK TO MODERATE SHEAR AND CAPES 1000-2000 J/KG AS DEWPOINTS GOT HIGHER TODAY THAN EARLIER EXPECTED. WILL CONTINUE CHANCE OF CONVECTION TONIGHT THRU THU ACROSS CENTRAL IL WITH FRONTAL BOUNDARY LINGERING IN AREA AND SERIES OF SHORT WAVES EJECTING TOWARD IL FROM THE CENTRAL PLAINS. BEST CHANCE TONIGHT THRU TUE NIGHT. SURPRISED TO SEE EXTENDED ETA DRY OUT WED NIGHT AND THU. WILL HOLD ONTO GOOD CHANCE OF CONVECTION UNTIL PACIFIC COOL FRONT PASSES THRU BY THU EVENING. GUIDANCE FAIRLY SIMILAR WITH TEMPS WITH MAV A BIT COOLER THAN FWC AND MESOETA 2M TEMPS INBETWEEN WHICH WILL FOLLOW AND CURRENT FORECAST REFLECTS. EXTENDED MODELS STILL SHOWING NW UPPER LEVEL FLOW EVOVLING LATE THIS WEEK WITH 590 DM 500 MB RIDGE NEAR CO. GENERALLY DRY AND A BIT COOLER WEATHER FRI/SAT FOR CENTRAL IL WITH MORE OF A COOL DOWN ACROSS THE GREAT LAKES AND NEW ENGLAND. MCS ACTIVITY FROM DEVELOPING WAA WITH LOW PRESSURE IN THE CENTRAL PLAINS TO MOVE ESE INTO THE MID MS VALLEY SAT NIGHT THRU MON WITH NEXT CHANCE OF CONVECTION OVER CWA. AREAS FROM KSPI TO KHUF SOUTH COULD EVEN HAVE CONVECTION AS EARLY AS SAT BUT WILL LEAVE IT DRY FOR NOW. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI EE 063/081 063/082 062 07554 PIA EE 061/081 062/083 061 07543 DEC EE 062/081 063/082 062 07554 CMI EE 059/081 061/082 061 07554 MTO EE 062/082 063/082 062 07454 LWV BE 064/083 065/083 063 07344 .ILX...NONE. KH
In the hours before
Local storm report, May 27, 4:31 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
431 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM 1/2 W AUBURN IL 1.00 INCH HAIL
05/27/02 SANGAMON REPORTED BY SANGAMON
COUNTY ESDA.
0345 PM 1/2 W AUBURN IL 2.00 INCH HAIL
05/27/02 SANGAMON HAIL DURATION 20 MINUTES.
REPORTED BY ESDA.Local storm report, May 27, 4:59 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
459 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM TAYLORVILLE IL 1.00 INCH HAIL
05/27/02 CHRISTIAN REPORTED BY CHRISTIAN
COUNTY SHERIFFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 60 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 60 min |
| May 27, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 53 min |
| May 27, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 5:18 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| May 27, 5:21 PM CDT | Flash Flood Warning | ILX | Christian, Shelby | 6 hr |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 63 min |
| May 27, 6:18 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Moultrie | 6 hr |
| May 27, 6:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.